MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. ALARIS; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. ALARIS; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10062818
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module blood infusion set had air in line.The following information was received by the initial reporter with the following verbatim.It was reported by customer that they started platelets and about 10 minutes in the pump said air in line and when i took the blood tubing out of the pump it was all wet, the tubing was leaking just below where it sits in the pump.
 
Additional Manufacturer Narrative
It was reported by customer that they started platelets and about 10 minutes in the pump said air in line and when i took the blood tubing out of the pump it was all wet, the tubing was leaking just below where it sits in the pump.One sample was received for quality investigation.Visual inspection of the infusion set did not identify and damages or abnormalities.The infusion set was then primed and a leak was identified coming from the upper pumping segment silicone tubing.Further examination, under magnification, showed that there was a small hole in the silicone tubing causing the leakage.The customer complaint of air-in-line was not confirmed because the hole in the tubing was causing the leakage and also allowing for air to get into the infusion line.Based on the description of the failure from the customer and the investigation of the sample, it was determined that the root cause of the damage to the product is due to a user issue.The description of the failure from the customer indicates that the product did not show signs of issues for 10 minutes but then air-in-line was visible, and when the pump was opened, fluid was leaking out of the sample.Therefore, the root cause of the issue due to a misloading of the infusion set into the pump causing damage to the infusion line, creating leakage and air-in-line.The bd clinical team will be contacted to determine if further product information or training is needed by the customer for proper use of the product.A device history record review for model 10062818 lot number 24125181 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
ALARIS
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21905984
Report Number9616066-2025-01018
Device Sequence Number11808105
Product Code FPA
UDI-Device Identifier07613203019668
UDI-Public(01)07613203019668(11)241210(17)271210(10)24125181
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10062818
Device Lot Number24125181
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown